MAUDE Adverse Event Report: ORTHO ORGANIZERS, INC. TRIUMPH WEINGART PLIER; ORTHODONTIC PLIER

ORTHO ORGANIZERS, INC. TRIUMPH WEINGART PLIER; ORTHODONTIC PLIER
Model Number 205-202
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 03/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Ortho organizers, inc.Became aware on (b)(4) 2020 of an incident in (b)(4) where the tip of a triumph weingart plier broke off during use in the mouth of a patient.The patient suffered a resulting injury to the cheek and was prescribed painkillers and antibiotics for treatment.Ortho organizers received adverse event review questionnaire filled out by the dental clinic in question.On the questionnaire, the reporting doctor, dr.(b)(4), raised concern that more serious injury could have occured had the broken piece been swallowed.Manufacturer requested that the device be returned for investigation, but it has not been received.
 
Event or Problem Description
The tip of the triumph weingart plier broke off while being used in the mouth during orthodontic treatment resulting in injury to the inner cheek.The broken piece was retrieved without further incident.Patient was prescribed painkillers and antibiotics to treat the inner cheek injury.

Brand Name
TRIUMPH WEINGART PLIER
Common Device Name
ORTHODONTIC PLIER
Manufacturer (Section D)
ORTHO ORGANIZERS, INC.
1822 aston ave
carlsbad, ca
MDR Report Key10693788
Report Number2081322-2020-00002
Device Sequence Number11737238
Product Code JEX
UDI-Device Identifier00190707081621
UDI-Public00190707081621
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number205-202
Device Catalogue Number205-202
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2020
Initial Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR